Aa
Aa
A
A
A
Close
Avatar universal

Caffiene and Withdrawal

I have been off of my Percocets for five days now cold turkey. I was only taking max three a day if that, off and on for a year or so. The only withdrawal symptoms that were really bothering me were stomach symptoms (I have ibs anyway) and mostly the RLS on speed feeling like all over my body. The symptoms are almost totally gone now. I was wondering if caffeine makes anyone else extremely happy now (as well as the energetic)  I have never been a huge caffeine drinker to begin with. Excedrin has the most caffeine out of all the caffeine sodas I would ever drink. I don't drink coffee, tea, or any kind of energy drinks. Has anyone ever been through this kind of thing?
5 Responses
Sort by: Helpful Oldest Newest
4810126 tn?1503942735
Hi & Welcome,
          So glad you're here. Congratulations on your five clean days! Great job. Do you think you might clarify your question for us. Are you asking about a caffeine addiction, it's effects after acute withdrawal or what? Are you saying you're taking Excedrin every day for caffeine? If so better to drink coffee or tea. You should only take NSAIDS for 'real' conditions. Wishing all the love, clarity and strength you need to stay clean.
Helpful - 0
1551327 tn?1514045867
Hello and welcome to the forum,
I always crave coffee when I am clean.  I crave soddas every once in a while but it mostly just the coffee.  There are a lot of that won't drink caffeine because it gets their anxiety up and although I love coffee now, when I am going through through the w/ds I also don't want any part of it.  Guess it is subjective.  I agree with Evolver in you shouldn't take NSAIDs when they are needed for a symptom they are suitable for except in the case of baby asprin which some people take for their heart.
Helpful - 0
Avatar universal
Oh sorry I thought for some reason intro post from last week would be seen! Thinking back now that makes no sense lol I have got an undiagnosed leg issue that's been going on for the last two years and I've seen a million different docs, no one knows. I have only been on the Percocet here and there for a year. I've only been of for weeks at a time, never longer. I wasn't even taking the highest strength, and max three a day, if that. I never actually crave the drug for some reason. I've had withdrawal symptoms before, but usually I know enough to taper myself down. This time, I took my last one Sunday night knowing I had a specialist appt Monday morning. But she refused to give them to me because I told her I needed to be weaned off of them. She said even if I didn't want to be weaned off she still wouldn't do it, and I needed to talk to my brand new (only seen once) family practice doc about it. She then gave me some line like...specialists don't really prescribe meds usually.
So I basically stopped cold turkey on accident. I am a CPHT and I've stopped before so I know how my body reacts so normally I never let that happen. I very rarely drinking caffeinated soda anymore, maybe once or twice a month. As for the Excedrin, I didn't take it for the caffeine. I took it because my leg is getting worse (it goes through spurts where it will be bearable and then not) and the Aspirin/Tylenol combo in the Excedrin sometimes helps more because I usually go straight to Motrin, and rarely take Excedrin so my body isn't as used to that one. But along with the much needed energy, today it like made me oddly happy, too.
Helpful - 0
4810126 tn?1503942735
Laci,
          It's very possible that your 'happy mood' has nothing whatsoever to do w/ the NSAIDS and everything to do with the detox. You've punched through to the other side. Five days -- Yeah! What happens on the other side of acute withdrawals, as you're probably aware are Post acute withdrawals (PAWS) One of the most noticeable at your stage is a roller coaster of emotional ups and downs - laughing one minute, crying the next - that sort of thing. Is this a possibility?  Also, make sure that you're not popping NSAIDS as a replacement for the pills. A lot of former pill people have issues w/ the ritual of reaching for something in pill form. Please be careful - overuse of NSAIDS can lead to liver and kidney damage as well as gastrointestinal bleeding. Hope this helps a little. Best to you!
Helpful - 0
Avatar universal
Nah my stomach can't handle anymore that one Excedrin a day. Other stuff doesnt help enough for me to take it a lot.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.